Time-dependent mean-field games in the superquadratic case

Diogo A. Gomes, Edgard Pimentel, Héctor Sánchez-Morgado

Research output: Contribution to journalArticlepeer-review

37 Scopus citations


We investigate time-dependent mean-field games with superquadratic Hamiltonians and a power dependence on the measure. Such problems pose substantial mathematical challenges as key techniques used in the subquadratic case, which was studied in a previous publication of the authors, do not extend to the superquadratic setting. The main objective of the present paper is to address these difficulties. Because of the superquadratic structure of the Hamiltonian, Lipschitz estimates for the solutions of the Hamilton−Jacobi equation are obtained here through a novel set of techniques. These explore the parabolic nature of the problem through the nonlinear adjoint method. Well-posedness is proven by combining Lipschitz regularity for the Hamilton−Jacobi equation with polynomial estimates for solutions of the Fokker−Planck equation. Existence of classical solutions is then established under conditions depending only on the growth of the Hamiltonian and the dimension. Our results also add to current understanding of superquadratic Hamilton−Jacobi equations.
Original languageEnglish (US)
Pages (from-to)562-580
Number of pages19
JournalESAIM: Control, Optimisation and Calculus of Variations
Issue number2
StatePublished - Apr 6 2016

Bibliographical note

KAUST Repository Item: Exported on 2020-10-01
Acknowledgements: D. Gomes was partially supported by KAUST baseline funds, KAUST SRI, Center for Uncertainty
Quantification in Computational Science and Engineering. E. Pimentel was supported by CNPq-Brazil. The authors thank Cardaliaguet, Lions, Porretta and Souganidis for very useful comments and suggestions.


Dive into the research topics of 'Time-dependent mean-field games in the superquadratic case'. Together they form a unique fingerprint.

Cite this